Korean J Dermatol.  2018 May;56(4):269-272.

A Case of Sexual Enhancer Induced Fixed Drug Eruption

Affiliations
  • 1Department of Dermatology, Sanggye Paik Hospital, Inje University College of Medicine, Seoul, Korea. woods75@hanmail.net

Abstract

Fixed drug eruption is a commonly reported mucocutaneous drug eruption. A 61-year-old male presented to our clinic with a complaint of an itchy round erythematous patch on the left hand dorsum with myalgia. On taking medical history, the patient correlated the episode with the intake of an oral sexual enhancer that he had obtained over the counter. We found the medicine contained tadalafil and sildenafil in combination with herbal ingredients. A short course of oral corticosteroid therapy resulted in the complete resolution of the lesion leaving residual hyperpigmentation of the skin involved. Various sexual enhancers with fancy names and attractive packaging are available without requiring a doctor's prescription. Most contain phosphodiesterase-5 inhibitors in various concentrations, often with herbal additions. These drugs are used erratically by the lay public, and often produce side effects. Herein, we report a case of fixed drug rash related to a sexual enhancer, which we believe to be the first report in Korea.

Keyword

Fixed drug eruption; Phosphodiesterase 5 inhibitors; Sexual enhancer; Sildenafil; Tadalafil

MeSH Terms

Cyclic Nucleotide Phosphodiesterases, Type 5
Drug Eruptions*
Exanthema
Hand
Humans
Hyperpigmentation
Korea
Male
Middle Aged
Myalgia
Phosphodiesterase 5 Inhibitors
Prescriptions
Product Packaging
Sildenafil Citrate
Skin
Tadalafil
Cyclic Nucleotide Phosphodiesterases, Type 5
Phosphodiesterase 5 Inhibitors
Sildenafil Citrate
Tadalafil
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr